Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 180, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Oct 8, 2009, 8:56 PM CDT for Lincoln County, Missouri. It took effect at Oct 9, 2009, 12:17 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2009, 8:56 PM CDT (01:56 UTC)
- In effect from
- Oct 9, 2009, 12:17 AM CDT
- Expired
- Oct 9, 2009, 9:54 AM CDT
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Old Monroe (OMNM7).
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514705, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 090156
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
856 PM CDT THU OCT 08 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
CUIVRE RIVER AT OLD MONROE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF 2 TO 5 INCHES OF PRECIPITATION THE
PAST 24 HOURS AND AROUND 1 INCH FORECAST IN THE NEXT 12 HOURS...
RAIN HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC113-100156-
/O.NEW.KLSX.FL.W.0180.091009T0517Z-091011T1258Z/
/OMNM7.1.ER.091009T0517Z.091009T1800Z.091010T0058Z.NO/
856 PM CDT THU OCT 08 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE CUIVRE RIVER AT OLD MONROE.
* UNTIL SATURDAY MORNING.
* AT 3:55 PM THURSDAY THE STAGE WAS 18.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 25.8 FEET EARLY FRIDAY
AFTERNOON AND SHOULD FALL BELOW FLOOD STAGE FRIDAY EVENING.
* IMPACT...AT 24.0 FEET...INITIAL FLOODING UPSTREAM. MINOR FLOODING
BEGINS.
* IMPACT...AT 23.5 FEET...MINOR AGRICULTURAL LAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 10/09 10/10 10/11 10/12 10/13
CUIVRE RIVER
OLD MONROE 24 18.10 17.4 13.2 12.3 11.8 11.41 follow-up statement
000
WGUS83 KLSX 091454
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
954 AM CDT FRI OCT 09 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
CUIVRE RIVER AT ...OLD MONROE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS EVENT.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC113-091524-
/O.CAN.KLSX.FL.W.0180.000000T0000Z-091011T1258Z/
/OMNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
954 AM CDT FRI OCT 09 2009
THE FLOOD WARNING IS CANCELLED FOR
THE CUIVRE RIVER AT OLD MONROE.
* AT 8:30 AM FRIDAY THE STAGE WAS 20.4 FEET.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 23.5 FEET
DURING THE LATE EVENING HOURS TODAY.
* IMPACT...AT 23.5 FEET...MINOR AGRICULTURAL LAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 10/10 10/11 10/12 10/13 10/14
CUIVRE RIVER
OLD MONROE 24 20.40 23.0 13.6 11.4 10.4 9.9What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 8, 6:38 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Oct 8, 6:38 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
638 PM CDT THU OCT 8 2009
.DISCUSSION...
/343 PM CDT THU OCT 8 2009/
HEAVY RAIN HAS BEEN SWAMPING PARTS OF THE AREA TODAY. HIGHEST
AMOUNTS HAVE GENERALLY BEEN ALONG I-70 CORRIDOR TODAY. SHORT-RANGE
MODELS ARE FAIRLY CONSISTENT IN SHOWING THE AXIS OF HEAVIEST PRECIP
SHIFTING FROM THE I-70 CORRIDOR SOUTH INTO THE EASTERN
OZARKS...CLOSER TO I-44. RUC AND LOCAL WRF ARE SHOWING IMPRESSIVE
LOW LEVEL MOISTURE CONVERGENCE RAMPING UP ON THE LOW LEVEL JET LATE
THIS AFTERNOON AND EARLY THIS EVENING OVER THE EASTERN OZARKS. THIS
SEEMS TO CORRELATE WELL WITH CURRENT RADAR TRENDS WHERE BANDS OF
SHOWERS AND STORMS ARE MOVING OVER SOUTHWEST MISSOURI TOWARD OUR
AREA. THINK THE EASTERN OZARKS ALONG AND NORTH OF I-44 COULD EASILY
RECEIVE ANOTHER 2-4 INCHES OF RAIN TONIGHT. THIS RAIN WILL FALL
ONTO ALREADY SATURATED GROUND...SO FLOODING WILL CONTINUE TO BE A
REAL THREAT. HAVE THEREFORE KEPT THE FLASH FLOOD WARNING GOING
AS-IS.
RAIN WILL COME TO AND END GRADUAL FROM NORTHWEST TO SOUTHEAST AS
THE COLD FRONT PUSHES THROUGH. THE ATMOSPHERE TRANSITIONS TO A MORE
ZONAL PATTERN AND A WEAK HIGH PRESSURE WILL BUILD INTO THE REGION
FRIDAY NIGHT...ONLY TO BE REINFORCED BY ANOTHER...COLDER AND
STRONGER HIGH ON SUNDAY. NAM AND GFS SEEM TO BE HAVING TROUBLE
RESOLVING HOW FAR SOUTH THE COLD AIR WILL GET. NAM IS FORECASTING
MID-UPPER 20S FOR SUNDAY MORNING LOWS ACROSS THE NORTHERN HALF OF
THE AREA...WHILE THE GFS DOESNT EVEN GET TO FREEZING ANYWHERE.
ITS DIFFICULT TO HAVE MUCH CONFIDENCE IN EITHER FORECAST SINCE
WELL BE STUCK IN ZONAL FLOW. WOULD PREFER TO SEE A DEEP TROF DIP
INTO THE GREAT LAKES REGION TO GET US OUR FIRST FREEZE THIS TIME OF
YEAR...BUT THERE DOES APPEAR TO BE SOME PRETTY COLD AIR LURKING UP
IN WESTERN CANADA THIS AFTERNOON...WHICH COULD SPILL DOWN INTO THE
PLAINS AND MIDWEST BY SUNDAY.
QUASI-ZONAL FLOW REMAINS OVER THE CONUS INTO NEXT WEEK. NOT REALLY
A GREAT PATTERN WHICH HELPS US LOCK ONTO FEATURES TO HELP US
FORECAST. HOWEVER...MEDIUM RANGE MODELS ARE HINTING THAT WE COULD
SEE A STRONG STORM SYSTEM DEVELOP EAST OF THE ROCKIES WEDNESDAY
NIGHT INTO THURSDAY. HOWEVER...SINCE TIMING AND STRENGTH ARE IN
SERIOUS QUESTION...HAVE NOT PUT POPS IN FOR NOW.
CARNEY
&&
.AVIATION...
/625 PM CDT THU OCT 8 2009/
FOR THE 00Z TAFS...EXPECT IFR CIGS WITH MVFR VISBYS DUE TO RA TO
CONTINUE THROUGH MUCH OF THE FORECAST PERIOD. AREA OF MOD RA
ACROSS MUCH OF CNTL TO NRN MO AND W CNTL IL WILL BEGIN TO REFOCUS
FURTHER SWD AS FORCING BECOMES BETTER FURTHER S. CIGS WILL SLOWLY
LIFT FRI AS RA COMES TO AN END. SITES SHUD BECOME VFR LATE FRI
AFTN INTO THE EVE HOURS.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-PIKE-REYNOLDS-ST.
CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Oct 8, 4:11 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 411 PM CDT THU OCT 8 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 411 PM CDT THU OCT 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL CAN BE EXPECTED TONIGHT. TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ALONG THE INTERSTATE 44 CORRIDOR IN MISSOURI AND THE INTERSTATE 64 CORRIDOR IN ILLINOIS. THIS HEAVY RAINFALL WILL LIKELY CAUSE SERIOUS FLOODING ON LOCAL STREAMS...CREEKS AND RIVERS. LOW LYING AREAS AND LOW WATER CROSSINGS MAY ALSO EXPERIENCE FLASH FLOODING. SEE FLASH FLOOD WATCH PRODUCT FOR SPECIFIC DETAILS ON THIS FLOODING EVENT. ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL PERSIST ON FRIDAY BEFORE COMING TO AN END. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY ALONG AND SOUTH OF A VANDALIA ILLINOIS TO VIBURNUM MISSOURI LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT ACROSS SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. ADDITIONALLY...RAINFALL REPORTS FROM STORM SPOTTERS ARE APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
In the hours before
Local storm report, Oct 8, 7:34 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CDT THU OCT 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN MOUNT OLIVE 39.07N 89.73W
10/08/2009 M4.80 INCH MACOUPIN IL PUBLIC
0.80 INCHES SINCE 7 AM
&&
EVENT NUMBER LSX0900185
MILLERLocal storm report, Oct 8, 7:39 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
739 PM CDT THU OCT 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 6 ENE MARTHASVILLE 38.66N 90.95W
10/08/2009 M2.37 INCH ST. CHARLES MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0900186
MILLERLocal storm report, Oct 8, 7:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CDT THU OCT 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0750 PM HEAVY RAIN DORCHESTER 39.09N 89.89W
10/08/2009 M4.25 INCH MACOUPIN IL TRAINED SPOTTER
&&
EVENT NUMBER LSX0900187
MILLERLocal storm report, Oct 8, 8:31 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
831 PM CDT THU OCT 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 7 S STEELVILLE 37.87N 91.36W
10/08/2009 M3.70 INCH CRAWFORD MO TRAINED SPOTTER
1.7 INCHES SINCE 2 PM
&&
EVENT NUMBER LSX0900188
MILLERLocal storm report, Oct 8, 8:33 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT THU OCT 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0640 PM HEAVY RAIN MARYLAND HEIGHTS 38.72N 90.48W
10/08/2009 M2.20 INCH ST. LOUIS MO BROADCAST MEDIA
AT KTVI STUDIO
&&
EVENT NUMBER LSX0900189
MILLERLocal storm report, Oct 8, 8:35 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 PM CDT THU OCT 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0815 PM HEAVY RAIN ELLISVILLE 38.59N 90.59W
10/08/2009 E3.00 INCH ST. LOUIS MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0900190
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 9:23 PM CDT | River Flood Warning | LSX | Reynolds | 37 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Crawford | 40 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Crawford, Washington | 35 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Franklin, Jefferson | 3 days |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 35 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 35 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 35 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Jefferson | 35 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Franklin | 4 days |
| Oct 8, 10:50 PM CDT | Areal Flood Warning | LSX | Crawford, Franklin, Iron, Jefferson, Madison, Reynolds and 4 more | 12 hr |
| Oct 9, 8:50 AM CDT | River Flood Warning | LSX | Callaway, Osage | 26 hr |
| Oct 9, 8:50 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 49 hr |
| Oct 9, 8:50 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 37 hr |
| Oct 9, 10:00 AM CDT | Areal Flood Warning | LSX | Crawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 26 hr |
| Oct 9, 12:01 PM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 6 more | 7 hr |
| Oct 9, 4:07 PM CDT | Frost Advisory | LSX | Audrain, Boone, Callaway, Cole, Knox, Lewis and 7 more | 16 hr |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.